Doxycycline's side effects?: I am new here. I recently... - BASHH

BASHH

19,622 members2,918 posts

Doxycycline's side effects?

holma profile image
5 Replies

Images are hidden by default on this community.

I am new here. I recently took Doxycycline about 2 weeks ago. Currently I got small red spots at my legs, thighs and around lower part of abdomen. I am also feeling I breathe a bit harder or deeper than usual, but there are no pains nor shortness of breath.

Could it be the side affects of taking doxycycline?

5 Replies
Galen70 profile image
Galen70

Unlikely to be a drug reaction if you finished it two weeks ago. Those spots look like a mild folliculitis , although quite far away from the skin to be sure

saj01 profile image
saj01

Hi... it's not unknown to have something like'nettle rash' from taking antibiotics. If you finished the course 2 weeks ago , it could be a delayed reaction., although a little bit late.?? Best thing to do is check with your pharmacy first, and if it gets worse and is very itchy, then see your GP.

holma profile image
holma

Thanks for the reply from Galen70 and saj01.

I talked to my doctor, he also said it was unlikely it was due to the antibiotic. But I did have the same experience last year after I took another type of antibiotic

I very seldom take antibiotic and I don't aware if I have any allergy to antibiotic.

saj01 profile image
saj01

Hi... I'm assuming your gp didn't give you anything for the rash? If you've still got it and it's itchy? Just wondering if it's a mild urticaria. You could try an aloe vera gel or a menthol based cream, failing that take some antihistamines ( that's if you're okay to take them.?)Or speak with your phamacist.

It does sound like you do have a sensitivity to some meds as this is the second time you've had it. Try the things I've mentioned, hopefully it will soon disappear.

holma profile image
holma in reply to saj01

Thanks saj01 for your advice. No, I only got the antibiotic from my doctor.

I do apply a cream and it helps to stop itching. I got a few new spots everyday, while the old spots are fading away.

My last experience it disappeared after a few weeks.

You may also like...